New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
fibromyalgia and chest pain
5 Replies
elaine0914 - March 7

Helllo, I am new to this site. i seen a dr, again today this time for chest pain etc. passed the stress test and was told my heart was ok. i am abit baffled seems like every problem i have gets blamed on the fibro, idk what to think anymore. sometimes i would if i will know when to see a dr anymore if everything is related to fibro how is a person suppose to know what is what. Does anyone else feel this way? i have had fibro sense the 80's but was diagonosed in the late 90's. Even a suspected gallballder attack later was give the its your fibromyalgia. just frustrated.


Rahiin - March 7

Hi elaine,

I know exactly how you feel. Sometimes fibro symptoms are the same as symptoms from other illnesses. For example, fibro makes me really dizzy and lightheaded. But so does vertigo. So is it the fibro, or the vertigo? Or both?

Fibro makes everywhere hurt, including your chest. However I think you can tell the different between fibro pain, and pain in your chest because of heartburn, or something serious like a stroke or heart attack. If the pain in your chest feels the same as it does as wherever else it hurts, then it is probably just the fibro pain moving around. Do you know what I mean?

I know the doctors can be frustrating to say the least. Most of them have no clue about how to treat fibro.

If you don't mind me asking, is the chest pain only near your heart? Or is it both sides? Because if it's only near your heart then that may be a sign that it is not fibro, but something more serious. Hope this helps, take care.


Fantod - March 8

elaine0914 - Welcome to the board!

Costochondritis is an inflammation of the junctions where the upper ribs join with the cartilage that holds them to the breastbone or sternum. The condition causes localized chest pain that you can reproduce by pushing on the cartilage in the front of your ribcage. Costochondritis is a relatively harmless condition and usually goes away without treatment. The cause is usually unknown. This is a very common problem among people with Fibromyalgia (FMS). The condition affects females more than males (70% versus 30%).

Take some time to read all of the information in the blue boxes on the lefthand side of this page. There is a lot of good information there.
Take care.


ldylarke - April 12

You aren't alone in the chest pain. I have had severely intense chest pain diagnoses as costochondritis. I've been off work on medical leave for 6 months now with it. I take 4-6 Tylenol 3 a day and sometimes it's not enough. Not even close. I don't sleep much. The chest pain is so intense it hurts to breathe. Feels like a vice on my entire upper body. A vice of pain and pressure I can't escape.

I too did the heart stress test, had numerous other tests done too. Nothing showed up. Nothing. it was like I imagined it all. but we know the truth here on this site, don't we.

Recently a rheumatolgist diagnosed fibro. And things actually make sense. But the pain is still there and I can't afford extra treatments like chiropractic, acupuncture or cortisone shots. So I keep taking pills.


January - April 13

ldylarke - I am wincing about the amount of Tylenol you are taking. I know how it is with pain. But did you know that Tylenol, even in small amounts is very toxic for your liver? I don't know how much you are taking overall, but please google "acetaminophen" and read up on its effects on the liver. Please talk to your doctor if you are taking this much - it might help your pain if you could add in another pain reliever and take less Tylenol -- maybe something like codeine or oxycodone or skin patches. There is also an herb that helps support the liver, called milk thistle (or silymarin) - you might want to check with him/her and see if it's recommended for you.

We all have to decide how we are going to treat our pain, and what risks to take. But I know the risks of readily available over-the-counter pain meds are NOT made clear to the public. It was my doctor who switched me to a prescription medicine when I told him how much Advil I was taking - he said some of his patients had ruined their kidneys. (And I was only taking 6-8/day of regular strength.)


January - April 13

ldylarke -- Oops… I just read your other post. I misunderstood you above, and thought you meant you were taking 4-6 Tylenol, 3 times a day. I guess you meant you are taking Tylenol #3. That's different. As Gilda Radner used to say… never mind….

And, I'm sorry about your mum. It's not easy to get over losing someone.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question